Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 5, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Apr 6, 2018, 3:48 AM CDT for 15 counties in Texas. It took effect at Apr 6, 2018, 5:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2018, 3:48 AM CDT (08:48 UTC)
- In effect from
- Apr 6, 2018, 5:00 PM CDT
- Expired
- Apr 7, 2018, 5:24 AM CDT
- In force
- 12 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The Dyess AFB radar (KDYX), 77 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4133 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
330 WWUS74 KSJT 060848 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 348 AM CDT Fri Apr 6 2018 ...FREEZING TEMPERATURES POSSIBLE EARLY SATURDAY MORNING... ...STRONG NORTH WINDS EXPECTED THIS EVENING AND OVERNIGHT... TXZ049-054-098-099-113-114-127-128-061700- /O.NEW.KSJT.WI.Y.0005.180407T0000Z-180407T1200Z/ /O.NEW.KSJT.FZ.A.0001.180407T0800Z-180407T1400Z/ Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor- Callahan- Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, and CROSS PLAINS 348 AM CDT Fri Apr 6 2018 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SATURDAY... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... The National Weather Service in San Angelo has issued a Wind Advisory, which is in effect from 7 PM this evening to 7 AM CDT Saturday. A Freeze Watch has also been issued. This Freeze Watch is in effect from late tonight through Saturday morning. * TIMING...This evening and overnight (Wind Advisory) and early Saturday morning (Freeze Watch). * TEMPERATURE...Low temperatures 30 to 32 degrees. * WINDS: North winds of 25 to 30 MPH with gusts to 45 MPH. * IMPACTS...Potential hazardous driving conditions, especially for high profile vehicles on east-west roadways. Unsecured light- weight objects may become airborne. Freezing temperatures may damage sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill crops and other sensitive vegetation. && $$ TXZ064>066-139-140-061700- /O.NEW.KSJT.WI.Y.0005.180407T0000Z-180407T1200Z/ Sterling-Coke-Runnels-Coleman-Brown- Including the cities of STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, COLEMAN, and BROWNWOOD 348 AM CDT Fri Apr 6 2018 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SATURDAY... The National Weather Service in San Angelo has issued a Wind Advisory, which is in effect from 7 PM this evening to 7 AM CDT Saturday. * TIMING...This evening and overnight. * WINDS...North winds of 25 to 30 MPH with gusts to 45 MPH. * IMPACTS...Potential hazardous driving conditions, especially for high profile vehicles on east-west roadways. Unsecured light- weight objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
778 WWUS74 KSJT 061655 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 1155 AM CDT Fri Apr 6 2018 ...FREEZING TEMPERATURES LIKELY EARLY SATURDAY MORNING... STRONG NORTH WINDS EXPECTED THIS EVENING AND OVERNIGHT... TXZ098-099-071100- /O.UPG.KSJT.FZ.A.0001.180407T0800Z-180407T1400Z/ /O.NEW.KSJT.FZ.W.0001.180407T0900Z-180407T1500Z/ /O.EXT.KSJT.WI.Y.0005.180406T2200Z-180407T1200Z/ Haskell-Throckmorton- Including the cities of HASKELL, THROCKMORTON, and WOODSON 1155 AM CDT Fri Apr 6 2018 ...WIND ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 AM CDT SATURDAY... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY... The National Weather Service in San Angelo has issued a Wind Advisory, which is in effect from 5 PM this evening to 7 AM CDT Saturday. A Freeze Warning is in effect from 4 AM to 10 AM CDT Saturday. * TIMING...This evening and overnight (Wind Advisory) and early Saturday morning (Freeze Warning). * TEMPERATURE...Low temperatures 29 to 32 degrees. * WINDS: North winds of 25 to 35 MPH with gusts to 45 MPH. * IMPACTS...Potential hazardous driving conditions, especially for high profile vehicles on east-west roadways. Unsecured light- weight objects may become airborne. Freezing temperatures may damage sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ049-054-113-114-127-128-071100- /O.UPG.KSJT.FZ.A.0001.180407T0800Z-180407T1400Z/ /O.NEW.KSJT.FZ.W.0001.180407T0900Z-180407T1500Z/ /O.CON.KSJT.WI.Y.0005.180407T0000Z-180407T1200Z/ Fisher-Nolan-Jones-Shackelford-Taylor-Callahan- Including the cities of ROTAN, ROBY, SWEETWATER, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, and CROSS PLAINS 1155 AM CDT Fri Apr 6 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SATURDAY... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 10 AM CDT SATURDAY... The National Weather Service in San Angelo has issued a Wind Advisory, which is in effect from 7 PM this evening to 7 AM CDT Saturday. A Freeze Warning is in effect from 4 AM to 10 AM CDT Saturday. * TIMING...This evening and overnight (Wind Advisory) and early Saturday morning (Freeze Warning). * TEMPERATURE...Low temperatures 29 to 32 degrees. * WINDS: North winds of 25 to 35 MPH with gusts to 45 MPH. * IMPACTS...Potential hazardous driving conditions, especially for high profile vehicles on east-west roadways. Unsecured light- weight objects may become airborne. Freezing temperatures may damage sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ071-072-071100- /O.EXA.KSJT.WI.Y.0005.180407T0000Z-180407T1200Z/ Irion-Tom Green- Including the cities of MERTZON and SAN ANGELO 1155 AM CDT Fri Apr 6 2018 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SATURDAY... The National Weather Service in San Angelo has issued a Wind Advisory, which is in effect from 7 PM this evening to 7 AM CDT Saturday. * TIMING...This evening and overnight. * WINDS: North winds of 25 to 30 MPH with gusts to 40 MPH. * IMPACTS...Potential hazardous driving conditions, especially for high profile vehicles on east-west roadways. Unsecured light- weight objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ064>066-139-140-071100- /O.CON.KSJT.WI.Y.0005.180407T0000Z-180407T1200Z/ Sterling-Coke-Runnels-Coleman-Brown- Including the cities of STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, COLEMAN, and BROWNWOOD 1155 AM CDT Fri Apr 6 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SATURDAY... * TIMING...This evening and overnight. * WINDS...North winds of 25 to 30 MPH with gusts to 40 MPH. * IMPACTS...Potential hazardous driving conditions, especially for high profile vehicles on east-west roadways. Unsecured light- weight objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
336 WWUS74 KSJT 071024 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 524 AM CDT Sat Apr 7 2018 ...FREEZING TEMPERATURES LIKELY THIS MORNING... TXZ049-054-098-099-113-114-127-128-071500- /O.CAN.KSJT.WI.Y.0005.000000T0000Z-180407T1200Z/ /O.CON.KSJT.FZ.W.0001.000000T0000Z-180407T1500Z/ Fisher-Nolan-Haskell-Throckmorton-Jones-Shackelford-Taylor- Callahan- Including the cities of ROTAN, ROBY, SWEETWATER, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, and CROSS PLAINS 524 AM CDT Sat Apr 7 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...WIND ADVISORY IS CANCELLED... The National Weather Service in San Angelo has cancelled the Wind Advisory. Wind speeds will remain below advisory levels through the morning hours. Therefore, the Wind Advisory has been canceled. * TIMING...Freezing temperatures expected through 10 AM. * TEMPERATURE...Low temperatures 29 to 32 degrees. * IMPACTS...Freezing temperatures may damage sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TXZ064>066-071-072-139-140-071130- /O.CAN.KSJT.WI.Y.0005.000000T0000Z-180407T1200Z/ Sterling-Coke-Runnels-Irion-Tom Green-Coleman-Brown- Including the cities of STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, COLEMAN, and BROWNWOOD 524 AM CDT Sat Apr 7 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in San Angelo has cancelled the Wind Advisory. Wind speeds will remain below advisory levels through the morning hours. Therefore, the Wind Advisory has been canceled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 6, 12:58 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 6, 12:58 AM CDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1258 AM CDT Fri Apr 6 2018 .AVIATION... /06Z TAFS/ MVFR ceilings have developed across the southern terminals early this morning as stratus spreads north. Expecting mainly MVFR ceilings across the terminals through mid to late morning, although ceilings may briefly drop to IFR at KSOA. Stratus will scatter out by 18Z, with VFR across the terminals thereafter. Gusty southwest winds will develop this morning, subsiding later this afternoon. A strong cold front will advance south across the terminals this evening, with FROPA at KABI around 00Z, KSJT by 02Z and the far southern terminals around 03Z. Gusty north winds will follow the front, with gusts 20 to 30 knots, highest at KSJT and KABI. && .PREV DISCUSSION... /issued 645 PM CDT Thu Apr 5 2018/ AVIATION... /00Z TAFS/ VFR conditions prevail across the area early this evening, with SCT-BKN clouds AOA 15000 ft msl and south winds gusting 15-20 KT. MVFR CIGs are expected to develop tonight between 06Z and 09Z (and then continue through 15-18Z) at KABI, KSJT and KBBD, with the possibility of CIGs lowering to IFR at KJCT and KSOA. South to southwest winds will pick up again by around 15Z, with gusts of 20-25 KT likely. CIGs should lift into the VFR category across the TAF sites by 18Z, with VFR conditions then continuing through 00Z Sat. PREV DISCUSSION... /issued 248 PM CDT Thu Apr 5 2018/ SHORT TERM... (Tonight and Friday) Warm weather will continue through tomorrow for west central Texas. Pressure falls at the surface ahead of an upper level shortwave moving toward the area is helping increase the surface pressure gradient across our area, and resulting in gusty winds. Tonight, as the high pressure area that followed the last cold front moves to the east, the pressure gradient will actually relax somewhat, allowing winds to diminish to between 10 and 15 mph through the overnight hours. With southerly winds persisting tonight, we will likely see another round of low clouds develop after midnight, and move north across much of the area. Lows tonight will be warm, dropping only into the upper 50s through mid 60s. On Friday, we will start with south/southwesterly winds during the morning hours. A powerful upper level low moving through the Great Lakes region will send a cold front into the area late in the afternoon Friday. However, ahead of that front, winds will pick up out of the west/southwest. This will bring a dryline east through parts of the area. With the combination of compressional warming ahead of the cold front, and dry, hot, downsloping air behind the dryline, temperatures will be hot across the area, with some lower 90s possible in the Concho Valley. This will not threaten the record highs of 100 at San Angelo, or 96 at Abilene, though. LONG TERM... (Friday night through Thursday) A strong cold front will move through the Big Country early Friday evening and south of I-10 around midnight. With a tight pressure gradient, very windy conditions are expected behind the front, possibly reaching wind advisory criteria (sustained 25 to 35 mph) for a few hours after frontal passage. Isolated showers and thunderstorms possible, mainly east of Haskell to Abilene to Junction line. Not looking for severe storms, however, with the best moisture and instability to the east. The SPC day 2 outlook has a marginal risk of severe storms just east of Brown and San Saba counties. Temperatures in the the Big Country may flirt with the freezing mark Saturday morning, along with wind chills near 20. Sensitive plants may need to be taken indoors. As high pressure moves east Saturday night, and a lee trough develops, gusty southwest to west winds develop Sunday, bringing a quick warm up into the lower and mid 80s. A weaker cold front Sunday night will bring cooler air again for Monday, with highs in the 70s. Took out the rain chances for next week Wednesday, as the models are drier and lack an upper disturbance. Otherwise, drier and warmer into Thursday. FIRE WEATHER... Near critical fire weather conditions are expected Friday afternoon across areas west of an Abilene, to Menard, to Sonora line, with a heightened risk in the western Concho Valley and Northern Edwards Plateau. Temperatures will be 10 to 15 degrees above normal, RH values will drop to less than 15 percent, and gusty west/southwest winds will develop during the afternoon. Although winds will be gusty, it still looks like they will not actually reach critical levels of 20 mph or greater sustained speeds. However, a Fire Danger Statement will likely be needed to highlight the heightened risk of potential control issues should any fires accidentally get started. && .PRELIMINARY POINT TEMPS/POPS... Abilene 32 45 40 81 / 10 10 0 0 San Angelo 38 50 43 86 / 10 5 0 0 Junction 42 52 41 82 / 20 10 0 0 Brownwood 37 44 38 79 / 20 10 0 0 Sweetwater 31 45 41 84 / 10 5 0 0 Ozona 38 56 44 82 / 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 99/99/24
Hazardous weather outlook, Apr 5, 2:28 PM CDT, 13 hours 20 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 228 PM CDT Thu Apr 5 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-061930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 228 PM CDT Thu Apr 5 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Near critical fire weather conditions will develop west of an Abilene to Sonora line Friday afternoon due to gusty west winds, low relative humidity values, and hot temperatures. A strong cold front will move across the area Friday evening, bringing gusty north winds and much colder temperatures Friday night. Temperatures will likely plummet to near freezing across the Big Country for a few hours early Friday morning, with wind chill readings around 20 degrees possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:48 AM CDT | Freeze Watch | SJT | Callahan, Fisher, Haskell, Jones, Nolan, Shackelford and 2 more | 8 hr |
| Apr 6, 11:55 AM CDT | Freeze Warning | SJT | Callahan, Fisher, Haskell, Jones, Nolan, Shackelford and 2 more | 22 hr |
| Apr 6, 5:17 PM CDT | Special Weather Statement | SJT | San Saba | 43 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.